Alert archive / California / Wind Advisories in 2025
Wind Advisory 18, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Sep 29, 2025, 12:05 AM PDT for Del Norte County, Humboldt County, California. It took effect at Sep 30, 2025, 11:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2025, 12:05 AM PDT (07:05 UTC)
- In effect from
- Sep 30, 2025, 11:00 AM PDT
- Expired
- Oct 1, 2025, 1:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 7.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WWUS76 KEKA 290705 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1205 AM PDT Mon Sep 29 2025 CAZ101-102-291515- /O.NEW.KEKA.WI.Y.0018.250930T1800Z-251001T0800Z/ Coastal Del Norte-Del Norte Interior- Including Ft Dick, Crescent City, and Smith River 1205 AM PDT Mon Sep 29 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Del Norte County. * WHEN...From 11 AM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
5 follow-up statements
158 WWUS76 KEKA 290822 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 122 AM PDT Mon Sep 29 2025 CAZ104>106-291630- /O.EXB.KEKA.WI.Y.0018.250930T1800Z-251002T0700Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Shelter Cove and Kneeland 122 AM PDT Mon Sep 29 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From 11 AM Tuesday to midnight PDT Wednesday Night. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ101-102-291630- /O.CON.KEKA.WI.Y.0018.250930T1800Z-251001T0800Z/ Coastal Del Norte-Del Norte Interior- Including Ft Dick, Crescent City, and Smith River 122 AM PDT Mon Sep 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Del Norte County. * WHEN...From 11 AM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
778 WWUS76 KEKA 290921 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 221 AM PDT Mon Sep 29 2025 CAZ104>106-291730- /O.EXT.KEKA.WI.Y.0018.250930T1800Z-251001T0800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Shelter Cove and Kneeland 221 AM PDT Mon Sep 29 2025 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From 11 AM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ101-102-291730- /O.CON.KEKA.WI.Y.0018.250930T1800Z-251001T0800Z/ Coastal Del Norte-Del Norte Interior- Including Ft Dick, Crescent City, and Smith River 221 AM PDT Mon Sep 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Del Norte County. * WHEN...From 11 AM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
511 WWUS76 KEKA 291822 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1122 AM PDT Mon Sep 29 2025 CAZ101-102-300430- /O.CON.KEKA.WI.Y.0018.250930T1800Z-251001T0800Z/ Coastal Del Norte-Del Norte Interior- Including Crescent City, Ft Dick, and Smith River 1122 AM PDT Mon Sep 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Del Norte County. * WHEN...From 11 AM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ104>106-300430- /O.CON.KEKA.WI.Y.0018.250930T1800Z-251001T0800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Shelter Cove and Kneeland 1122 AM PDT Mon Sep 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From 11 AM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
441 WWUS76 KEKA 300432 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 932 PM PDT Mon Sep 29 2025 CAZ101-102-301700- /O.CON.KEKA.WI.Y.0018.250930T1800Z-251001T0800Z/ Coastal Del Norte-Del Norte Interior- Including Ft Dick, Crescent City, and Smith River 932 PM PDT Mon Sep 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Del Norte County. * WHEN...From 11 AM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ104>106-301700- /O.CON.KEKA.WI.Y.0018.250930T1800Z-251001T0800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland and Shelter Cove 932 PM PDT Mon Sep 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 1 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From 11 AM Tuesday to 1 AM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
962 WWUS76 KEKA 302057 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 157 PM PDT Tue Sep 30 2025 CAZ101-102-010515- /O.CON.KEKA.WI.Y.0018.000000T0000Z-251001T0800Z/ Coastal Del Norte-Del Norte Interior- Including Smith River, Ft Dick, and Crescent City 157 PM PDT Tue Sep 30 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Del Norte County. * WHEN...Until 1 AM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ104>106-010515- /O.CON.KEKA.WI.Y.0018.000000T0000Z-251001T0800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland and Shelter Cove 157 PM PDT Tue Sep 30 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...Until 1 AM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Sep 28, 2:35 PM PDT, 9 hours 30 minutes earlier.
Area forecast discussion, Sep 28, 2:35 PM PDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
235 PM PDT Sun Sep 28 2025
.SYNOPSIS...Dry weather continues today with increasing clouds
and southerly winds ahead of a weather system. Rain is expected to
arrive Monday morning in the north, quickly spreading south
through the day. Additional rain and wind are expected Tuesday
with rain possible Wednesday and Thursday. Dry weather may return
Friday.
&&
.DISCUSSION...With confidence increasing, rain is likely to move
into the area on Monday -early morning. Southerly winds are
expected to start to pick up ahead of this system, but only to
around 15 to 25 mph. The strongest gusts are expected to be on the
higher terrain of Humboldt and Del Norte counties. These
southerly winds may help to warm temperatures along the coast,
potentially into the upper 60s. Sunday night is expected to remain
warm and dry with continued breezy southerly winds.
The timing of rain has slowed down on Monday. The HREF is showing
the rainfall starting around 7-8am in Crescent City and spreading
south fairly quickly with most areas seeing rain by late morning
or early afternoon. Rainfall totals in some models have
diminished, but the NBM mean still ranges from just over an inch
in the north to nearly a half inch in Lake county. Some of the
deterministic models, including the 00Z GFS have very little
rainfall moving inland on Monday. This includes many of the GFS
ensemble members as well. However the ECMWF and Canadian ensembles
show the rain still moving inland. For now have lowered the
forecast some. There is the potential for a thunderstorm or two
Monday afternoon, but lapse rates aloft are around 6c/km so
confidence is low that there will be much thunder. Gusty winds are
expected with the front, but still these are only expected to be
around 25 to 30 mph. Over Humboldt and Del Norte counties the 850
MB winds are only around 30 to 40 kt so am not expecting winds to
be too strong. Winds and rain are expected to diminish behind this
front with a general break in the weather Monday night and
Tuesday morning.
The next cold front is expected to move onshore Tuesday afternoon
and overnight. Again there are some discrepancies in how strong
and how much precip there will be with this system. The NBM
ensemble mean shows similar or slightly lower rainfall amounts to
Monday's system. The NBM is showing higher wind gusts for the
Tuesday front with gusts to 35 or 40 mph over the higher terrain
mainly in Del Norte and Humboldt counties and the adjacent areas.
Wednesday and Thursday there is the potential for additional
weather systems, but the rain and wind amounts generally look
lighter with these systems. Friday it generally looks like there
will be a return of dry weather to the area. Valley fog will be
likely due to the recent rain. MKK/EYS
&&
.AVIATION...The impact of an incoming upper level trough will create
degraded conditions through the early part of this coming week.
Strong southerly winds with gusts up to 20-25kts are expected on
exposed coastal areas and ridgelines tonight through tomorrow. Wind
shear at 1500 ft AGL can create turbulent conditions and localized
mountain wave conditions. Low clouds will give way to precipitation,
further degrading flight conditions late tonight through tomorrow.
There is a slight potential for fog, yet model data shows cloud
ceilings will be between 1-3 kft AGL along the coast. Inland, winds
will be forced by this incoming synoptic event and be generally MVFR
overnight before giving way to VFR conditions with overcast skies
around 4-6 kft AGL during the daylight hours on Monday. DS
&&
.MARINE...Southerly winds are expanding across the area waters as
a cold front approaches the area. The northwest swell peaked
earlier today and is slowly diminishing in period and wave
height, latest buoy observations as of 21z were around 7-8 feet
at 13 seconds. Southerly winds have increased with sustained winds
above 20 kts, gusting up to 27kts. Tonight into Monday, wind and
waves are expected to increase as the front crosses the waters.
There may be some gale force gusts as the front passes, however
the airmass is looking somewhat stable as the front passes by and
the may keep too many gusts from mixing down. Still there may be
some 35 kt gusts so have left the gale watch in place for now,
although it may need to be pushed later.
Late Monday afternoon and overnight the winds are expected to
diminish quickly behind the front. This lull will be brief
however, as the next cold front starts to be felt early Tuesday
morning with more southerlies. These are expected to peak around
30 kt and this will make gale force gusts likely with this second
system. Southerly winds are expected to continue on Wednesday and
Thursday, but at this point it looks like they will remain less
than 20 kt. Friday northerly winds are expected to return.
Wednesday the models are showing a large swell building into the
waters. The NBM and Global wave watch both showing this building
to 12 to 14 feet around 14 seconds. If this occurs this would be
the first large swell of the fall. The beaches generally still
have their shallower summer slopes and this could bring larger
than expected breakers with it. Breakers may exceed 16 feet
Wednesday night. MKK/EYS
&&
.FIRE WEATHER...The models are now showing the rainfall starting
mid to late in the morning on Monday. Rainfall amounts with this
first front have diminished some and now range from 0.5 inches to
1.25 inches with the heaviest amounts in the north and in the
higher terrain. This remains the forecast, however there are some
model solutions that are much drier with less than a tenth of an
inches by Tuesday morning in eastern Humboldt, eastern Mendocino
and Lake counties. This looks like a low probability scenario, but
not out of the question. Additional moderate to heavy rain is
expected on Tuesday with light showers potentially continuing
Thursday. By Thursday morning there is an 80 to 100 percent
probability that most areas will see a half inch of rain or more.
Southerly winds may be stronger with the second front Tuesday.
MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 8 PM PDT Monday for PZZ450-470.
Gale Watch from Tuesday afternoon through late Tuesday
night for PZZ450-470.
Small Craft Advisory from 8 AM to 8 PM PDT Monday for
PZZ455-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:26 PM PDT | Gale Warning | EKA | 48 hr | |
| Sep 29, 11:04 AM PDT | Areal Flood Advisory | EKA | Humboldt | 56 min |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.